Alert archive / Hawaii / High Wind Warnings in 2026

High Wind Warning 2, NWS Honolulu, HI

February 2, 2026Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 2, 2026, 2:55 AM HST for Hawaii County, Hawaii. It took effect at Feb 2, 2026, 3:00 AM HST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2026, 2:55 AM HST (12:55 UTC)
In effect from
Feb 2, 2026, 3:00 AM HST
Expired
Feb 4, 2026, 3:12 AM HST
In force
48 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2026-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2026-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WWHW70 PHFO 021255
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
255 AM HST Mon Feb 2 2026

HIZ028-030345-
/O.NEW.PHFO.HW.W.0002.260202T1300Z-260205T0400Z/
Big Island Summits-
255 AM HST Mon Feb 2 2026

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...West winds increasing to 40 to 60 mph with stronger gusts.

* WHERE...Big Island Summits of Mauna Kea and Mauna Loa.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Hazardous driving conditions due to powerful cross winds will pose a 
serious risk for drivers, especially for light weight and high 
profile vehicles. Loose outdoor items should be brought inside or 
secured properly.

&&

$$

HIZ001-003-004-006-007-009>011-015>018-023-026-027-029>054-030345-
/O.NEW.PHFO.WI.Y.0003.260202T1300Z-260203T1600Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-Big
Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai
Windward-Molokai Southeast-Molokai North-Molokai West-Molokai
Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui
Central Valley North-Maui Central Valley South-Windward Haleakala-
Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
255 AM HST Mon Feb 2 2026

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 
  mph.

* WHERE...All Hawaiian Islands.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

RCB
5 follow-up statements
354 
WWHW70 PHFO 030210
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
410 PM HST Mon Feb 2 2026

HIZ028-031515-
/O.CON.PHFO.HW.W.0002.000000T0000Z-260205T0400Z/
Big Island Summits-
410 PM HST Mon Feb 2 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...West winds increasing to 40 to 60 mph with stronger gusts.

* WHERE...Big Island Summits of Mauna Kea and Mauna Loa.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Hazardous driving conditions due to powerful cross winds will pose a 
serious risk for drivers, especially for light weight and high 
profile vehicles. Loose outdoor items should be brought inside or 
secured properly.

&&

$$

HIZ001-003-004-006-007-009>011-015>018-023-026-027-029>054-031515-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-Big
Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai
Windward-Molokai Southeast-Molokai North-Molokai West-Molokai
Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui
Central Valley North-Maui Central Valley South-Windward Haleakala-
Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
410 PM HST Mon Feb 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 
  mph.

* WHERE...All Hawaiian Islands.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

Farris
796 
WWHW70 PHFO 030246
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
446 PM HST Mon Feb 2 2026

HIZ028-031600-
/O.CON.PHFO.HW.W.0002.000000T0000Z-260205T0400Z/
Big Island Summits-
446 PM HST Mon Feb 2 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...West winds increasing to 40 to 60 mph with stronger gusts.

* WHERE...Big Island Summits of Mauna Kea and Mauna Loa.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Hazardous driving conditions due to powerful cross winds will pose a 
serious risk for drivers, especially for light weight and high 
profile vehicles. Loose outdoor items should be brought inside or 
secured properly.

&&

$$

HIZ022-031600-
/O.EXA.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/
Haleakala Summit-
446 PM HST Mon Feb 2 2026

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...West winds 45 to 55 mph with gusts up to 65 mph.

* WHERE...Haleakala Summit.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions improve. 
If you must travel to the summits, use extra caution walking and 
driving. Be careful opening or closing doors.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

HIZ001-003-004-006-007-009>011-015>018-023-026-027-029>054-031600-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-Big
Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai
Windward-Molokai Southeast-Molokai North-Molokai West-Molokai
Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui
Central Valley North-Maui Central Valley South-Windward Haleakala-
Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
446 PM HST Mon Feb 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 
  mph.

* WHERE...All Hawaiian Islands.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

Farris
068 
WWHW70 PHFO 031329
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
329 AM HST Tue Feb 3 2026

HIZ001-003-004-006-007-009>011-015>018-022-023-026-027-029>054-
040330-
/O.CAN.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-Haleakala Summit-
Kona-Kohala-Big Island Interior-Kauai North-Kauai East-Kauai
South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-
Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-
Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island East-Big Island
North-
329 AM HST Tue Feb 3 2026

...WIND ADVISORY IS CANCELLED...

Winds have lowered below advisory thresholds.

$$

HIZ028-040400-
/O.EXT.PHFO.HW.W.0002.000000T0000Z-260204T1600Z/
Big Island Summits-
329 AM HST Tue Feb 3 2026

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WHAT...West winds 30 to 50 mph with gusts up to 75 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 AM HST Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Hazardous driving conditions due to powerful cross winds will pose a 
serious risk for drivers, especially for light weight and high 
profile vehicles. Loose outdoor items should be brought inside or 
secured properly.

&&

$$

KINO
761 
WWHW70 PHFO 040024
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
224 PM HST Tue Feb 3 2026

HIZ028-041600-
/O.CON.PHFO.HW.W.0002.000000T0000Z-260204T1600Z/
Big Island Summits-
224 PM HST Tue Feb 3 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WHAT...Westerly winds 50 to 60 mph with gusts up to 70 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 AM HST Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Hazardous driving conditions due to powerful cross winds will pose a 
serious risk for drivers, especially for light weight and high 
profile vehicles. Loose outdoor items should be brought inside or 
secured properly.

&&

$$

JVC
128 
WWHW70 PHFO 041312
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
312 AM HST Wed Feb 4 2026

HIZ028-050315-
/O.CAN.PHFO.HW.W.0002.000000T0000Z-260204T1600Z/
Big Island Summits-
312 AM HST Wed Feb 4 2026

...HIGH WIND WARNING IS CANCELLED...

Winds have lowered below warning thresholds.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 1, 8:45 PM HST, 6 hours 10 minutes earlier.

Area forecast discussion, Feb 1, 8:45 PM HST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
845 PM HST Sun Feb 1 2026

.SYNOPSIS...
A cold front will march eastward down the island chain from
late Monday afternoon onward, finally stalling out and
diminishing near the Big Island by Tuesday afternoon.
Southwesterly winds will strengthen through Monday with breezy to
locally strong southwest winds expected by Monday afternoon.
Northwesterly winds with cool and dry conditions will follow
behind the frontal passage. A stronger weather disturbance could
impact the state late Friday into next weekend with heavy rain and
thunderstorms.

&&

.SHORT TERM UPDATE...
The satellite imagery this evening shows quickly moving cloud
bands just west of the islands, a good indicator of strengthening
southwest winds developing ahead of the next cold front
approaching the state from the northwest direction. These strong
southwesterly winds may exceed our Wind Advisory thresholds on
Monday over mountain ranges, and along north through east slopes
of island mountains. A few shower bands are developing in the warm
and unstable southwest flow ahead of the front. However, the main
rainfall event will occur as the front passes eastward through
each island from late Monday afternoon through Tuesday. Cool and
drier northwesterly winds will blow in as the front passes through
each island. Drier air will more efficiently cool off the
atmosphere during the overnight hours keeping our overnight and
early morning low temperatures well below normal.

&&

.PREV DISCUSSION...
Issued at 355 PM HST Sun Feb 1 2026

Starting tonight, a cold front approaching the state from the
northwest will cause southwesterly winds to gradually increase
into Monday with breezy to strong (15 to 25 mph) southwesterly
winds expected across the state by Monday afternoon. Wind gusts of
40 mph will be possible especially areas downwind of the mountain
ranges. One area that could see stronger wind gusts and meet the
Wind Advisory criteria will be over windward Oahu. Latest High Res
models have trended stronger with the 850mb winds and is now
showing anywhere from 30-40 knots at 850mb. With an inversion
expected a little above the ridge tops, this should provide a
favorable setup for gusty downslope winds with wind gusts of 50
mph possible Monday afternoon through the evening. Elsewhere
across the state, we could see wind gusts approach the Wind
Advisory threshold, but at this time the best chance seems to be
over typical windward areas of Oahu.

As far as rainfall, prefrontal showers will continue to increase
tonight into Monday, which should bring some passing showers
focused over our typical leeward areas. The main band of moisture
will be along the frontal boundary and will be short-lived with a
brief period of moderate rain possible. The threat for heavy rain
will be minimal due to stable conditions aloft. The front should
be moving through Kauai late Monday afternoon into the evening,
over Oahu on Monday night, and over Maui County Tuesday morning.
The front should then dissipate around the Big Island Tuesday
afternoon and evening. Behind the front, we should see cool and
dry conditions with moderate northwesterly winds. Dewpoints will
get down into the 50s behind the front, so Tuesday and Tuesday
night should feel quite cool.

Over on the summits of Haleakala and the Big Island, upper level
winds will increase Monday night and will likely reach Wind
Advisory thresholds for the summits of Big Island and Haleakala.
No wintry precipitation is expected with the frontal boundary due
to the shallow nature of the front.

After the frontal passage, we should see fair weather conditions
persist for a few days due to a surface ridge of high pressure
over the state. Light winds with clear mornings and partly cloudy
afternoons are expected Wednesday and Thursday.

Long range models are in pretty good agreement with an upper
level trough approaching the state next weekend. At the surface,
we should see a cold front approach the state late Friday into
Saturday. While details still remain uncertain at this point, both
the operational GFS and ECMWF and its AI models show some type of
upper level cut off low developing over the state or southwest of
the state. Depending on where this low develops, we could see a
complex weather pattern next weekend with the threat of heavy rain
and thunderstorms.

&&

.AVIATION...
Issued at 355 PM HST Sun Feb 1 2026

Mostly VFR with isolated MVFR in low clouds and showers through
early evening, then VFR overnight. Southwest low-level flow has
developed (altered locally by terrain, of course). This flow will
strengthen through the night and become even stronger Monday
afternoon. Cloud coverage and shower trends will increase Monday
from west to east as a cold front approaches the islands. The cold
front is forecast to reach PHLI around 6 PM HST, bringing gusty NW
winds and showers.

No AIRMETs in effect and none are expected.

&&

.MARINE...
Issued at 355 PM HST Sun Feb 1 2026

A surface ridge will continue to drift southward over the islands
today, leading to gentle to moderate south to southwest winds.
Southwest winds will become fresh to strong late tonight and
Monday as a front approaches. A Small Craft Advisory (SCA) has
been issued for most waters west of the Big Island and will be in
effect from midnight HST tonight through Monday night. The front
will move down the island chain Monday night and Tuesday, bringing
gusty winds and heavy showers. Northwest winds behind the front
will diminish and shift out of the east on Wednesday, followed by
a return to southerly winds Thursday. Another front will likely
reach the state late Friday or Saturday.

The current west-northwest swell will continue to decline through
Monday, with another round of extra-large surf due Tuesday. Surf
along north and west facing shores will diminish to small heights
by Monday morning, followed by an increase during the afternoon as
forerunners of the next northwest swell arrive. The next northwest
swell (310 to 325 degrees) will build rapidly Monday night and peak
Tuesday and Wednesday as overlapping pulses pass through Hawaiian
waters. Surf along most north and west facing shores will easily
exceed High Surf Warning levels, with combined seas exceeding the
10 foot SCA threshold in many areas. The swell will decline
Thursday and Friday, with surf falling below High Surf Advisory
levels Thursday night. Another large swell is possible late Friday
and Saturday.

Surf along east and south facing shores will remain small through
much of the week, aside from a brief boost along south facing
shores with the increase in southwest winds as the front approaches
on Monday. An increase is possible along east shores next weekend.

A Coastal Flood Statement remains in effect through midday Monday,
as peak monthly tides coincide with higher than predicted ocean
levels. Expect minor flooding of low-lying coastal infrastructure
as well as some some beach erosion during the peak high tide between
midnight and sunrise Monday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory from midnight tonight to 6 AM HST Tuesday
for Alenuihaha Channel-Kaiwi Channel-Kauai Channel-Kauai Leeward
Waters-Kauai Northwest Waters-Kauai Windward Waters-Maui County
Leeward Waters-Maui County Windward Waters-Oahu Leeward Waters-
Oahu Windward Waters-Pailolo Channel.

&&

UPDATE...Bohlin
DISCUSSION...Kino
AVIATION...Parker
MARINE...TS

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:49 PM HSTSmall Craft AdvisoryHFO4 days
Feb 2, 2:55 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao25 hr

Nearby

High Wind Warnings in Hawaii, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.